# SDR 2007FA1015001

- Difficulty date: October 15, 2007
- Submitted: October 15, 2007
- Operation: General aviation
- Aircraft: N52298
- Make and model: Cessna 172P
- Aircraft serial: 17274489
- Aircraft time: 13,288 hours
- Engine: Lyc O320D2J
- Engine time: 7,039 hours
- System (JASC): 2435 · Starter-Generator
- Part: Starter Gen
- Part number: MHB6016
- Condition: Making Metal
- Location: Engine
- Part time: 376 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

STARTER BENDIX DRIVE HAS NOT BEEN FULLY RETRACTING AFTER ENGINE START AND HAS BEEN SCRAPING THE ENGINE STARTER RING GEAR, CAUSING WEAR ON STARTER RING GEAR AND BENDIX ENGAGEMENT GEAR.  WHEN THE BENDIX DRIVE DOES NOT DISENGAGE FROM STARTER RING GEAR COMPLETELY, THE BENDIX DRIVE 
DISENTIGRATES ALSO DAMAGING THE ENGINE STARTER RING GEAR.  THIS IS A REOCCURING PROBLEM. WITH SILVER BENDIX DRIVES, P/N EBB-75A.
